MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COOKED MEAT MEDIUM; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COOKED MEAT MEDIUM; CULTURE MEDIA, ENRICHED
Model Number 221508
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing on bd bbl¿ cooked meat medium obtained a false positive result.There was no indication that results were reported, and there was no patient impact.Confirmatory pcr testing was performed.The following information was provided by the initial reporter: the customer is using the inoculated cooked meat medium to enhance the growth of clostridium perfringens and clostridium botulinum.Afterwards they subculture the cooked meat medium onto tryptose glucose yeast agar.To confirm the presence of clostridium perfringens , they perform a pcr test to detect cpa gen = alpha toxin gen of clostridium perfringens.For quality purpose they also perform a pcr test from an uninoculated cooked meat medium tube (without sample) and found out that the medium itself contain a high dose of alpha toxin gen of clostridium perfringens, resulting in false positive pcr results.Therefore customer consider the cooked meat medium tubes contaminated.
 
Additional Manufacturer Narrative
(b)(6).There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1140891, medical device expiration date: 2022-11-13, device manufacture date: 2021-05-20.Medical device lot #: 0274258, medical device expiration date: 2022-04-02, device manufacture date: 2020-09-30.Medical device lot #: 0239335, medical device expiration date: 2022-02-26, device manufacture date: 2020-08-26.Medical device lot #: 1035036, medical device expiration date: 2022-08-07, device manufacture date: 2021-02-04.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: material 221508 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.Meat pellets are dispensed into empty tubes per procedures.The tubes are filled with processed water, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Batch 0239335: the batch history record review for batch 0239335 was satisfactory and no notifications were generated during manufacturing and inspection.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specifications.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 0239335 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention tubes.No evidence of contamination was observed in the retention samples.For further investigation two retention tubes were incubated.One retention tube was placed in the 33¿37-degree celsius incubator and one retention tube was placed in the 20¿25-degree celsius incubator.At the end of a seven-day incubation period no microbial growth was observed at either temperature.Batch 0274258: the batch history record review for batch 0274258 was satisfactory and no notifications were generated during manufacturing and inspection.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specifications.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 0274258 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention tubes.No evidence of contamination was observed in the retention samples.For further investigation two retention tubes were incubated.One retention tube was placed in the 33¿37-degree celsius incubator and one retention tube was placed in the 20¿25-degree celsius incubator.At the end of a seven-day incubation period no microbial growth was observed at either temperature.Batch 1035036: the batch history record review for batch 1035036 was satisfactory and no notifications were generated during manufacturing and inspection.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specifications.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 1035036 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention tubes.No evidence of contamination was observed in the retention samples.For further investigation two retention tubes were incubated.One retention tube was placed in the 33¿37-degree celsius incubator and one retention tube was placed in the 20¿25-degree celsius incubator.At the end of a seven-day incubation period no microbial growth was observed at either temperature.Batch 1140891: the batch history record review for batch 1140891 was satisfactory and no notifications were generated during manufacturing and inspection.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specifications.Qc inspection and testing were satisfactory at time of release.Also, each batch history record is reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 1140891 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention tubes.No evidence of contamination was observed in the retention samples.For further investigation two retention tubes were incubated.One retention tube was placed in the 33¿37-degree celsius incubator and one retention tube was placed in the 20¿25-degree celsius incubator.At the end of a seven-day incubation period no microbial growth was observed at either temperature.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed for any batch.Bd will continue to trend complaints for contamination for each batch.It is noted that material 221508 cooked meat medium is not an appropriate medium from which to perform direct testing using molecular methods.Cooked meat medium contains components of animal origin.The certificate of analysis for each batch of this product includes the animal origin data.Due to this, the medium may contain animal genetic material and dead microorganisms which can interfere with molecular testing methods such as pcr.

Brand Name
BD BBL¿ COOKED MEAT MEDIUM
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12783680
Report Number1119779-2021-01793
Device Sequence Number14514437
Product Code KZI
UDI-Device Identifier30382902215081
UDI-Public30382902215081
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221508
Device Catalogue Number221508
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown